Hey my name is Forrest and i am a recovering heroin addict. I was a user for about 5 years and have now been on suboxone for the past 2 years and am down to 8 mg a day. I recently quit my job and am preparing to move to another city and will not be moving for another 2-3 months so i would love to take this time to get off suboxone completely because im starting to fear that this will just be another long term habit as i am seeing signs of it already. I am in day 2 of withdrawal at the moment and its starting to get very unpleasant and was wondering if anyone knew any tips or any insight what so ever to help , or maybe im just looking for support because im living alone at the moment and its always scary to do these things by yourself. Any info would be much appreciated, thanks a ton!
hello and welcome to the forum...and congradulations on wanting to be free of this med...although i do not have any experience with suboxone...there are many knowledgeable and supprtive members on here who have experience with this drug and should be along shorty to help give you advice and encouragement.....just sit tight..
I don't have any personal experience with suboxone but have detoxed off a similar opiate w/nalexone. Hydration is really important. Drink as much fluid as you can, and then drink more. Herbal teas like chamomile and sleepy time are easier to stomach than cold drinks, plus they warm you up and ease anxiety. Bananas for the RLS (potassium) Hot baths with epsom salts for everything....
There are vitamins and supplements that are key for restoring brain function. Vitamin B6, B12, C, D...Melatonin for sleep (natural) and Valerian root (nature's valium)
Whey protein shakes (15 bucks for 2 lbs at Walmart) twice and day...I use almond milk and a banana. They contain all the amino acids to rebuild your body and brain.
Getting as much exercise as you can handle is also really important. Need to stimulate the 'feel good' centre in your brain and circulate the blood. This will help with the anxiety, restlessness, and sleep. Eat small amounts and keep your blood sugar up.
Most importantly, be kind to yourself and be proud...You're taking your life back!
Hi, I haven't been on Suboxone, and surely there will be some with experience soon. i am tapering on Opana ER, which is about as rough a drug as you can imagine. So I am your sister in suffering. What I am wondering is if suboxone is a drug you can cut. I am feeling that I must change to Opana IR or to a another drug that can be cut.
Besides some pain issues, I am struggling psychologically during this taper. I imagine getting off heroin (and perhaps suboxone) are similar.
I am just wondering if you can taper suboxone, like I would be able to taper a regular (not ER) drug.
Hang in there. So many of us are in similar situations. I know we will make it through this.
Hey brother iv been on sub im having a prblem getting off pain pill the best thing i think is to keep your self busy take a long drive think of your self without them and how life can be its helping me,hope i could help
Hey guys, thank you all for the kind words. Sorry i havent wrote in a while but this has whats been going on....I was clean from my suboxone for about 4 days and it was getting really hard and i basically gave up and called my doctor for the next closest appointment. Anyways turns out there wasnt an appt avaialable for a week anyways so with my ****** up thinking i went and bought some morphine pills from a guy i know and stocked up on about a 3-4 days worth. I managed to stretch them out for a whole week and some change. But ive ran out recently and have been clean for past 3 days and its starting to get really terrible again. But this time i am determined and i think i just got scared last time from the withdrawls because i havent felt that way since i detoxed from heroin over 2 years ago. (bescause ive been on suboxone every single day for the past 2 years). But now i just am hoping and praying to keep my head in a good position and to keep it right in front of me that this too shall pass. I want this more than anything but its not easy. Im thinking about just calling off the doctors apointment coming up on tuesday but i hope on that day i have the strength to say no and just continue this process to recovery. Anyways thats my update and best wishes to all you lovely people out there! We are all beautiful and deserve the best that this world has to offer. God Bless.
hi forrest my names chris just a bit about me i was on heroin too for 9years.and have been of that evil isshh for 2 years using subutex which im still on (0.8mg) daily,but have been quitting weed and alcohol thats my reason for a slow taper(it is personal choice).Anyway from doing a sub detox 3 years ago i found staying busy helps,
sorry about that,yeh plenty of water fruit and vegatables,get a multi vitamins in you every morning,try to get up in the morning at the same time,try to keep your body in a routine.Aftercare is very important.all the best.chris
Hey dude you may want to taper down a bit coming off 8mg of that stuff is going to be ruff seee how it goes if nothing else you can taper down we have had seveal members get off at 2mg successfully good luck with what ever you choose
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.